MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®; Ventricular (assist) bypass
Model Number 1440
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that universal battery charger (ubc) was broken.When the ubc was turned on, all four slots showed red lights, and the telephone icon was on the screen.The patient was issued a new charger this past weekend.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of red light on all four charging slots was confirmed with the returned universal battery charger (serial # (b)(6)).The unit was received at the service center.After the boot up process, an error code was displayed on all four charging slots.Visual inspection revealed fluid ingress issue on the power supply board assembly.The unit was not repaired, and no further evaluation was performed due the extensive amount of fluid ingress issue.A root cause that led to the fluid ingress issue could not be determined.Care and maintenance of the heartmate universal battery charger (ubc) are addressed in the heartmate ii instructions for use (ifu) and the heartmate 3 instructions for use.Under section 3, power the system, description of battery charger pocket lights and their meaning.A green light means the battery is charged and ready for use.A steady yellow light means the battery is actively charging.A red light means the battery is defective or the charger has a problem.See table 3.3 for a complete description of charger pocket light color codes.Under section 8, equipment storage and care, general cleaning guidelines for all equipment use a damp cloth to clean exterior surfaces of the system components, as needed.Water, with or without a mild dish soap, may be used as a surface cleaner.Warning do not allow water to penetrate into the interior of the equipment.Do not immerse equipment in water or liquid.Immersion in water or liquid may cause the pump to stop.Under section f, safety checklists, replace any equipment or system component that appears damaged or worn.Schedule a battery charger inspection and cleaning with thoratec-trained personnel.The safety inspection and cleaning includes (but is not limited to) functional testing, cleaning, and inspection.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22063074
Report Number2916596-2025-03455
Device Sequence Number7849981
Product Code DSQ
UDI-Device Identifier00813024010678
UDI-Public(01)00813024010678(17)240228
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1440
Device Catalogue Number1440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight129 KG
Patient EthnicityNon Hispanic
Patient RaceWhite